Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/103386
Title: A new finite point generation scheme using metric specifications
Authors: Lee, Chi King
Keywords: DRNTU::Engineering::Civil engineering::Structures and design
Issue Date: 2000
Source: Lee, C. K. (2000). A new finite point generation scheme using metric specifications. International Journal for Numerical Methods in Engineering, 48(10), 1423-1444.
Series/Report no.: International journal for numerical methods in engineering
Abstract: A new approach to generate finite point meshes on 2D flat surface and any bi-variate parametric surfaces is suggested. It can be used to generate boundary-conforming anisotropic point meshes with node spacing compatible with the metric specifications defined in a background point mesh. In contrast to many automatic mesh generation schemes, the advancing front concept is abandoned in the present method. A few simple basic operations including boundary offsetting, node insertion and node deletion are used instead. The point mesh generation scheme is initialized by a boundary offsetting procedure. The point mesh quality is then improved by node insertion and deletion such that optimally spaced nodes will fill up the entire problem domain. In additional to the point mesh generation scheme, a new way to define the connectivity of a point mesh is also suggested. Furthermore, based on the connectivity information, a new scheme to perform smoothing for a point mesh is proposed to improve the node spacing quality of the mesh. Timing shows that due to the simple node insertion and deletion operations, the generation speed of the new scheme is nearly ten times faster than a similar advancing front mesh generator.
URI: https://hdl.handle.net/10356/103386
http://hdl.handle.net/10220/19312
DOI: http://dx.doi.org/10.1002/1097-0207(20000810)48:10<1423::AID-NME948>3.0.CO;2-T
Rights: © 2000 John Wiley & Sons, Ltd. This is the author created version of a work that has been peer reviewed and accepted for publication by International Journal for Numerical Methods in Engineering, John Wiley & Sons, Ltd. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [http://dx.doi.org/10.1002/1097-0207(20000810)48:10<1423::AID-NME948>3.0.CO;2-T].
metadata.item.grantfulltext: open
metadata.item.fulltext: With Fulltext
Appears in Collections:CEE Journal Articles

Files in This Item:
File Description SizeFormat 
LCK_IJNME1.pdf1.49 MBAdobe PDFThumbnail
View/Open

Page view(s)

235
checked on Dec 25, 2019

Download(s)

214
checked on Dec 25, 2019

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.